Kentucky, 2007Strong Wind in Kentucky, March 2, 2007
March 2, 2007 · NWS PAH · 1 event in 1 county or zone
Strong southwest winds gusted to 46 MPH at Fort Campbell, near Hopkinsville. The persistent windy conditions were the result of a deep low pressure system creeping slowly northeast across the Great Lakes region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds gusted to 46 MPH at Fort Campbell, near Hopkinsville. The persistent windy conditions were the result of a deep low pressure system creeping slowly northeast across the Great Lakes region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 2, 3:50 AM CST, 8 hours 10 minutes earlier.
Area forecast discussion, Mar 2, 3:50 AM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CST FRI MAR 2 2007
.DISCUSSION...
MAIN FORECAST CHALLENGE TODAY CONCERN FIRE WEATHER ISSUES (WHETHER
RED FLAG CONDITIONS DEVELOP). ALSO CONCERNED ABOUT THE POSSIBILITY
OF ISOLATED TO WIDELY SCATTERED AFTERNOON LOW TOPPED THUNDERSTORMS
IN WRN KY AND SW IN.
WINDY CONDITIONS WILL PERSIST TODAY AND SATURDAY AS A DEEP AREA OF
LOW PRESSURE CREEPS SLOWLY NORTHEAST ACROSS THE GREAT LAKES REGION.
WEST SOUTHWEST WINDS WILL AVERAGE 20 TO 25 MPH. WINDS ALOFT SUGGEST
SFC WINDS MAY GUST 30 TO 40 MPH AT MANY LOCATIONS...ESPECIALLY
DURING THE LATE MORNING AND AFTERNOON HOURS. IN ADDITION...GOOD
VERTICAL MIXING TODAY WILL LIKELY LEAD TO SURFACE DEWPOINTS FROM 15
TO 20 DEGREES. THIS DRIER AIR ALOFT IS EVIDENT BY THE CURRENT DEW
POINT OF 15 AT HARRISON AR (OZARK MOUNTAINS OF NW AR). MAX TEMPS IN
THE 50S TO NEAR 60 WOULD LEAD TO AFTERNOON HUMIDITIES IN THE UPPER
TEENS TO MID 20S OVER SE MO AND PORTIONS OF SRN IL AND FAR WESTERN
KY. THUS IT APPEARS RED FLAG FIRE WEATHER CONDITIONS WILL BE MET IN
THOSE AREAS.
ON A DIFFERENT NOTE...H50 SHEAR AXIS/STRING OF VORTICITY WILL ROTATE
EAST TOWARD OUR EASTERN COUNTIES THIS AFTERNOON. MOISTURE WILL BE A
BIG LIMITING FACTOR...BUT STEEP MID LVL LAPSE RATES AND H50 TEMPS
-30 SUGGEST THAT IF ANY ISOLATED STORMS DO DEVELOP WITH THIS
DISTURBANCE...SMALL HAIL WOULD BE A GOOD POSSIBILITY. AGAIN...DUE TO
LIMITED MOISTURE AND LOW LEVEL LIFT...COVERAGE SHOULD BE QUITE
LIMITED IF IT OCCURS AT ALL.
A SECONDARY COLD FRONT WILL USHER CLOUDS AND COLDER AIR IN ON SAT.
WENT AHEAD AND CONFORMED WITH NEIGHBOR FORECAST OFFICES ON SNOW
FLURRY CHANCES...BUT THE MAIN EFFECT WILL BE THE BLAST OF COLDER
AIR. THIS WL PRODUCE UNSEASONABLY COOL WEEKEND TEMPS...WHICH WILL
BEGIN TO MODERATE AGAIN NEXT WEEK.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...RED FLAG WARNING ENTIRE AREA.
IL...RED FLAG WARNING ENTIRE AREA
IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Mar 2, 5:03 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CST FRI MAR 2 2007
ILZ075>078-080>094-MOZ076-086-087-100-107>112-114-031115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
503 AM CST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
COMBINE WITH AFTERNOON RELATIVE HUMIDITIES IN THE UPPER TEENS AND
LOWER 20S TO PRODUCE RED FLAG FIRE WEATHER CONDITIONS TODAY OVER
MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ081-082-085>088-KYZ001>022-031115-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-
CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
503 AM CST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER
PORTIONS OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN
KENTUCKY. ANY STORM THAT DOES FORM WILL LIKELY PRODUCE SMALL HAIL
AND GUSTY WINDS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Christian
- When
- March 2, 12:00 PM CST to 3:00 PM CST
- Where
- Christian forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 36.894, -87.490 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15551.